Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Apr 7, 2021, 6:05 PM EDT for Jefferson County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 6:05 PM EDT (22:05 UTC)
- Expired
- Apr 7, 2021, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 27 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WWUS83 KLMK 072205
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
605 PM EDT Wed Apr 7 2021
INZ090-KYZ028>030-072245-
Harrison-Jefferson-Bullitt-Hardin-
605 PM EDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...CENTRAL
JEFFERSON...NORTHERN HARDIN AND NORTHERN BULLITT COUNTIES...
At 605 PM EDT, a strong thunderstorm was located near Valley Station,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersontown, Shively, Shepherdsville, Pioneer Village,
Audubon Park, West Buechel, Watterson Park, Lynnview and Hollow
Creek.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3818 8555 3803 8550 3801 8551 3799 8549
3796 8594 3807 8600 3828 8578
TIME...MOT...LOC 2205Z 248DEG 16KT 3804 8589
$$
RJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:21 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 7, 3:21 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 321 PM EDT Wed Apr 7 2021 .Short Term...(This evening through Thursday) Issued at 315 PM EDT Wed Apr 7 2021 KLVX radar is showing showers and storms pop up within the last hour over west-central KY and southwest IN as expected. Some thunderstorms could produce small hail this afternoon, but overall severe threat appears low given the limited amount of wind shear. By 00z this evening, some lingering showers and storms will be possible across our southern IN counties in a region where the environment could be possibly holding onto some sfc based instability and higher moisture content. RAP/HRRR model soundings show SBCAPE values could be over 1000 J/kg and PWATs well above 1.2". RAP does show some sfc based CIN develop after 02z due to a developing low level inversion, so expect us to see a break from any activity between then and 05-06z. Precip shield will move in from the west late tonight/early Thu AM ahead of the cold front boundary attached to the deep low. Guidance continues to suggest the precip shield will be weakening, potentially limiting QPF amounts for our region. By 12z, the western edge of the weakening north-south oriented line of showers should be near the I-65 corridor and continuing eastward. With a LLJ working overhead, expect to see sfc winds increase for Thursday morning and afternoon hours, with gusts of 20-30 mph not out of the question. The LLJ will continue to help advect deep Gulf moisture into the region, which correlates to the highest QPF amounts east of the I-65 corridor in the range of 0.75-1.0" storm total. To the west, a dry slot could be working into western KY, helping to clear out skies and increase heating by the late morning to early afternoon hours over our CWA. SPC has expanded the Day 2 Convective Outlook Marginal risk to include our eastern CWA. HREF ensemble shows more cellular structure possible to develop on the back edge of the precip shield where best destabilization looks to occur ahead of the cold front and within a region of clearing sky cover. Model soundings show cool temps aloft that support an uncapped environment, and with sfc temps warming to the low 70s and dewpoints near 60. HREF/HRRR both indicate some marginal instability will be nosing into our eastern CWA by the afternoon, with highest instability over our Lake Cumberland region. Even with the deep cyclone set to occlude by tomorrow, 850mb jet will continue to hold steady over the region with winds of 30-40kts expected from our region the Great Lakes. Per SPC, this low level jet should provide sufficient flow for an isolated damaging wind threat despite marginal instability. && .Long Term...(Thursday night through Wednesday) Issued at 222 PM EDT Wed Apr 7 2021 Most shower and storm activity associated with a large, occluded upper level low (ULL) will be winding down by Thursday evening and push east of the region by midnight. Most guidance forecasts the ULL to lift north overnight Thursday into Friday with weak ridging building in from the south into the lower Ohio Valley. This may promote enough subsidence aloft that we stay dry for most of the day Friday, though a few models hint at convection developing during the day. Not seeing much in the way of lifting mechanisms to support convection, and with weak capping in place, any activity should be largely isolated. A weak wave coming out of the southern Plains will likely phase with a stronger shortwave trough diving into the Midwest on Saturday. This will result in a deepening low pressure system as it moves toward the lower Ohio Valley region. Models vary on the overall phasing and evolution of the systems, but in general it looks like we will see widespread precipitation on Saturday. Instability will be very limited, but given the dynamic forcing with this system, we'll likely have some embedded thunderstorms within the main precipitation shield. Precipitation could linger Sunday morning across northern parts of the region due to wrap-around moisture associated with an occluded low pressure. Otherwise, upper level ridging building in from the west along with high pressure nosing in from the southwest will transition us to drier conditions. Weather beyond Monday remains quite uncertain due to large model spread in the handling and evolution of various shortwave troughs that swing through the north- central U.S. At this time, won't deviate much from current blended forecasts and hold on to small PoPs. && .Aviation...(18Z TAF Issuance) Issued at 140 PM EDT Wed Apr 7 2021 Impacts: VFR weather continues this evening. Precip chances, including thunder at HNB/SDF this afternoon. MVFR ceilings possible Thu morning. Discussion: Isolated to scattered shower and thunderstorm development is possible this afternoon, primarily in the vicinity of HNB/SDF. After peak heating is lost, activity should dissipate for the evening hours, allowing for a break before our next round of showers arrive from the west. Bulk of steadier rain comes during the early morning hours on Thursday, and will persist through the end of this TAF period. Winds will also pick up by tomorrow morning as the front approaches, with gusts mostly in the 20-25kt range. Confidence: Moderate for timing and location of storm chances. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CJP Long Term...DM Aviation...CJP
Hazardous weather outlook, Apr 7, 3:58 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 358 PM EDT Wed Apr 7 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-082000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 358 PM EDT Wed Apr 7 2021 /258 PM CDT Wed Apr 7 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms will be possible this evening. Though severe weather is not expected, pea size hail, gusty winds, and cloud to ground lightning are still possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible into Thursday as a cold front sweeps through the region. A few strong storms will be possible east of Interstate 65 Thursday afternoon. The main threats from any stronger storm would be cloud to ground lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJP/DM
In the hours before
Special weather statement, Apr 7, 3:53 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
253 PM CDT Wed Apr 7 2021
KYZ026-027-061-072030-
Grayson-Butler-Ohio-
253 PM CDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER...WESTERN
GRAYSON AND SOUTHEASTERN OHIO COUNTIES...
At 253 PM CDT, a strong thunderstorm was located 9 miles north of
Morgantown, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Casey, Caneyville, Monford, Horse Branch, Steff, Shreve, Tousey,
Windy Hill, Flint Springs and Brooklyn.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3763 8667 3761 8663 3758 8662 3757 8660
3757 8659 3758 8657 3746 8633 3724 8661
3734 8680
TIME...MOT...LOC 1953Z 212DEG 19KT 3736 8666
RJSSpecial weather statement, Apr 7, 3:56 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
356 PM EDT Wed Apr 7 2021
INZ076-083-084-072030-
Crawford-Orange-Dubois-
356 PM EDT Wed Apr 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DUBOIS...
NORTHWESTERN CRAWFORD AND ORANGE COUNTIES...
At 355 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Shoals to 10 miles
west of English. Movement was northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Paoli, Orleans, French Lick, Orangeville, West Baden Springs,
Birdseye, Hillham, Taswell, Eckerty and Ellsworth.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3848 8639 3826 8664 3826 8667 3852 8684
3853 8683 3853 8668 3869 8668 3869 8646
TIME...MOT...LOC 1955Z 204DEG 29KT 3857 8673 3828 8664
RJSSpecial weather statement, Apr 7, 4:37 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
437 PM EDT Wed Apr 7 2021
INZ084-090-KYZ025-072115-
Crawford-Harrison-Meade-
437 PM EDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
SOUTHEASTERN CRAWFORD AND NORTHWESTERN MEADE COUNTIES...
At 436 PM EDT, a strong thunderstorm was located near Carefree Town,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corydon, Carefree Town, Milltown, Leavenworth, Moberly, Fredonia,
Beechwood, White Cloud, Pilot Knob and Carefree.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3820 8646 3836 8625 3818 8605 3810 8639
3817 8646
TIME...MOT...LOC 2036Z 237DEG 20KT 3817 8639
BTNSpecial weather statement, Apr 7, 5:25 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
525 PM EDT Wed Apr 7 2021
INZ084-089-KYZ024-025-072200-
Crawford-Perry-Meade-Breckinridge-
525 PM EDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CRAWFORD...CENTRAL
PERRY...NORTHWESTERN MEADE AND NORTHWESTERN BRECKINRIDGE COUNTIES...
At 525 PM EDT/425 PM CDT/, a strong thunderstorm was located 11 miles
east of Tell City, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Pleasant, Leopold, Alton, New Amsterdam, Roberta, Mystic,
Raymond, Frymire, Beechwood and Gerald.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3824 8644 3811 8627 3808 8628 3806 8627
3804 8624 3802 8622 3783 8655 3799 8674
TIME...MOT...LOC 2125Z 225DEG 24KT 3796 8656
BTNSpecial weather statement, Apr 7, 5:39 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Louisville KY 539 PM EDT Wed Apr 7 2021 INZ077-090>092-KYZ030-072215- Washington-Floyd-Clark-Harrison-Jefferson- 539 PM EDT Wed Apr 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON... SOUTHWESTERN CLARK...FLOYD...SOUTHEASTERN WASHINGTON AND WEST CENTRAL JEFFERSON COUNTIES... At 538 PM EDT, a strong thunderstorm was located 7 miles northeast of Corydon, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Louisville, Jeffersonville, New Albany, Clarksville, Sellersburg, Galena, Borden, Greenville, Lanesville and Crandall. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3817 8596 3830 8616 3853 8597 3834 8568 TIME...MOT...LOC 2138Z 223DEG 18KT 3829 8602 BTN
Special weather statement, Apr 7, 6:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
605 PM EDT Wed Apr 7 2021
INZ090-KYZ028>030-072245-
Harrison-Jefferson-Bullitt-Hardin-
605 PM EDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...CENTRAL
JEFFERSON...NORTHERN HARDIN AND NORTHERN BULLITT COUNTIES...
At 605 PM EDT, a strong thunderstorm was located near Valley Station,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersontown, Shively, Shepherdsville, Pioneer Village,
Audubon Park, West Buechel, Watterson Park, Lynnview and Hollow
Creek.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3818 8555 3803 8550 3801 8551 3799 8549
3796 8594 3807 8600 3828 8578
TIME...MOT...LOC 2205Z 248DEG 16KT 3804 8589
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:25 PM EDT | Special Weather Statement | LMK | Hancock | 35 min |
| Apr 7, 3:53 PM EDT | Special Weather Statement | LMK | Grayson | 37 min |
| Apr 7, 6:11 PM EDT | Special Weather Statement | LMK | Bullitt, Hardin | 34 min |
| Apr 7, 6:21 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 24 min |
| Apr 7, 3:56 PM EDT | Special Weather Statement | LMK | Orange | 34 min |
| Apr 7, 4:37 PM EDT | Special Weather Statement | LMK | Harrison | 38 min |
| Apr 7, 5:25 PM EDT | Special Weather Statement | LMK | Perry | 35 min |
| Apr 7, 5:39 PM EDT | Special Weather Statement | LMK | Floyd | 36 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.